Mississippi, 2008Hail and Damaging Winds in Mississippi, April 26 to 27, 2008
April 26 to 27, 2008 · NWS JAN · 14 events in 7 counties and zones
A few rounds of thunderstorms impacted the region on April 26th. The first moved through the Delta region during the early morning hours and brought a few reports of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $733,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few rounds of thunderstorms impacted the region on April 26th. The first moved through the Delta region during the early morning hours and brought a few reports of wind damage. Later in the day, additional storms developed and brought scattered wind damage to the area along with a few reports of hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 25, 8:55 PM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Apr 25, 8:55 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT FRI APR 25 2008
.DISCUSSION...NO CHANGES MADE TO FORECAST. A LINE OF SHOWERS AND
THUNDERSTORMS HAS MOVED JUST UPSTREAM OF NWRN ZONES AND WILL MOVE IN
BY MIDNIGHT. THESE STORMS ARE ALIGNED ALONG THE COLD FRONT AND WILL
HAVE THE POTENTIAL TO BECOME SEVERE. THE CURRENT FORECAST REMAINS ON
TRACK WITH THIS SYSTEM.
&&
.PREV DISCUSSION...AN ACTIVE WEEKEND IS EXPECTED FOR THE ARKLAMISS
REGION. THE BOUNDARY IS EXPECTED TO REACH THE DELTA REGION OR THE
NORTHWESTERN PORTION OF THE CWFA DURING THE LATE EVENING HOURS.
THIS SHOULD BRING SHOWERS AND THUNDERSTORMS TO THE DELTA REGION THIS
EVENING...AND SPREADING INTO THE REMAINDER OF THE CWFA THROUGH THE
OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS COULD BECOME STRONG TO
SEVERE FOR AREAS NORTHWEST OF THE NATCHEZ TRACE...AND ESPECIALLY IN
THE DELTA REGION. THE BOUNDARY IS EXPECTED TO STALL OVER SOUTHERN
SECTIONS OF THE REGION BY SATURDAY MORNING. THIS WILL ALLOW FOR
SHOWERS AND THUNDERSTORMS TO CONTINUE FOR AT LEAST AREAS ALONG AND
SOUTH OF THE INTERSTATE 20 CORRIDOR THROUGH MUCH OF THE DAY.
TEMPERATURES FOR SATURDAY WILL BE A LITTLE COOLER IN THE NORTHERN
PART OF THE AREA THAN IN THE SOUTH...WHICH MAKES SENSE WITH SLIGHTLY
COOLER TEMPERATURES TRYING TO MAKE THEIR WAY INTO THE AREA BEHIND
THE BOUNDARY.
THE STALLED BOUNDARY IS EXPECTED TO LINGER OVER THE AREA SATURDAY
BEFORE BEGINNING TO MOVE BACK NORTH AS A WARM FRONT AHEAD OF OUR
NEXT APPROACHING STORM SYSTEM. BY SUNDAY MORNING WE BEGIN TO SEE OUR
NEXT UPPER LEVEL TROUGH DIGGING INTO THE MISSISSIPPI VALLEY REGION.
THIS IS EXPECTED TO BRING A STRONGER COLD FRONT THROUGH THE AREA
SUNDAY. THERE IS STILL SOME UNCERTAINTY IN THE TIMING OF THIS
SYSTEM. ENSEMBLES TEND TO LEAN TOWARD A SLOWER AND MORE AMPLIFIED
TROUGH...SO HAVE DECIDED TO GO WITH A SLIGHTLY SLOWER SOLUTION AND
HAVE THE FRONT THROUGH THE AREA DURING THE OVERNIGHT HOURS SUNDAY.
AGAIN...THIS SYSTEM MAY GIVE AN EVEN HIGHER CHANCE OF SEEING SEVERE
THUNDERSTORMS...AS WELL AS THE POSSIBILITY OF SOME LOCATIONS SEEING
HEAVY RAINFALL. BUT WILL HAVE TO WAIT FOR A LITTLE MORE CONFIDENCE
TO GET A BETTER HANDLE ON THE SEVERE WEATHER/HEAVY RAIN POTENTIAL
AND WHERE IT WILL OCCUR.
AS MENTIONED...THERE EXISTS THE POSSIBILITY FOR STRONG TO SEVERE
STORMS WITH THESE SYSTEMS FOR THE WEEKEND. SPECIFICS ON THESE SYSTEMS
WILL FOLLOW: /14/
REGARDING HAZARDS...HAVE A FEW PERIODS OF POTENTIALLY ACTIVE WEATHER
TO DISCUSS...LATE TONIGHT INTO SAT AM...SAT AFTN/EVENING...AND THEN
LATE SAT NIGHT INTO SUN EVENING.
FIRST OFF FOR TONIGHT...MODELS AND OBSERVATIONAL TRENDS SUPPORT
CONVECTION BREAKING OUT TO OUR NW THROUGH THE EVENING...AND
EVENTUALLY ORGANIZING INTO AN MCS WHICH WILL MOVE TOWARD AREA. GFS
SHOWS DECENT INSTABILITY ACROSS ARKLAMISS DELTA REGION LATER
TONIGHT...ESPECIALLY ELEVATED INSTABILITY WITH SHOWALTER INDICES OF
-3 TO -5. LOCAL WRF ENSEMBLE SUPPORTS RELATIVELY INTENSE ACTIVITY
MAKING IT TO THE DELTA WITH BOWING SEGMENTS SHOWN IN REFLECTIVITY
PRODUCTS. EXPECT ALL OF THIS WILL SUPPORT SOME ISOLATED SEVERE
STORMS LATER TONIGHT WITH GREATEST RISK IN THE DELTA. DAMAGING WIND
AND HAIL ARE THE THREATS AS TORNADO RISK LOOKS RELATIVELY SMALL
GIVEN WEAKENING LOW LEVEL SHEAR. AS ACTIVITY SHIFTS SE TOWARD
NATCHEZ TRACE CORRIDOR RISK SHOULD DIMINISH WITH DECREASING
INSTABILITY/SHEAR...ALTHOUGH A FEW STRONG STORMS WILL REMAIN
POSSIBLE.
CONVECTIVE BAND WILL SHIFT TO AROUND THE HWY 84 CORRIDOR BY SAT
AFTERNOON. GIVEN FORWARD PROPAGATING CORFIDI VECTORS BECOMING MORE
WESTERLY AND WEAKER WITH TIME...AND SUPPORT FOR FRONT LIFTING
AWAY...DONT EXPECT BOUNDARY TO GET ANY FARTHER SOUTH THAN THERE.
DAYTIME HEATING AND DECENT LAPSE RATES SHOULD SUPPORT MODERATE TO
STRONG INSTABILITY SOUTH OF BOUNDARY. WHERE EXACTLY THAT WILL BE IS
OF COURSE UNCERTAIN GIVEN EXPECTED MESOSCALE EFFECTS...BUT WILL
MENTION ISOLATED STG/SVR STORMS IN THE S SATURDAY. SHEAR WILL BE
WEAK SO DOWNBURSTS/HAIL WILL BE PRIMARY RISK. ALSO SOME CONCERN FOR
LOCALLY HEAVY RAINFALL...PARTICULARLY IN THE AREA S OF I-20 AND W
OF I-55 WHERE PERSISTENT WEAK/MODERATE 850 MB INFLOW INTO BOUNDARY
COMBINED WITH WEAK CORFIDI VECTORS IMPLIES POTENTIAL FOR
PERSISTENT...SLOW MOVING CONVECTIVE ELEMENTS. SOME OF THE ACTIVITY
COULD BE ELEVATED BEHIND THE BOUNDARY GIVEN ELEVATED INSTABILITY IN
FORECAST SOUNDINGS AND POTENTIAL UPGLIDE OVER RELATIVELY SHALLOW
BOUNDARY.
GREAT UNCERTAINTY EXISTS FOR SUNDAY...WITH POTENTIAL FOR ANYTHING
FROM A SIGNIFICANT SEVERE WEATHER EPISODE AREAWIDE...TO A MUCH MORE
LIMITED SEVERE THREAT CONCENTRATED OVER THE SE. FOR AN EVENT IN THE
36-60 HOUR TIMEFRAME MODEL SPREAD IS EXTREMELY LARGE...WITH EVEN THE
NORMALLY RELIABLE ECMWF SHOWING LIMITED RUN TO RUN CONSISTENCY. 12Z
GFS ENSEMBLE GENERALLY SUPPORTS A MORE AMPLIFIED...SLOWER SOLUTION
THAN THAT SEEN ON THE AMERICAN OP MODELS. 12Z ECMWF KIND OF SUPPORTS
THIS...BUT STRANGELY WITH A DEEPER TROUGH IT APPEARS TO HAVE LESS
LOW LEVEL DYNAMIC RESPONSE THAN THE GFS...POSSIBLY DUE TO THE UPPER
SUPPORT MAXING OUT A BIT TO THE WEST OF THE BETTER LOW LEVEL
BAROCLINICITY. IN ANY EVENT...NO MATTER WHAT MODELS VERIFY THERE
SHOULD BE SOME SEVERE POTENTIAL SUNDAY DURING THE DAY AT LEAST IN
THE SOUTH HALF OF THE AREA AS DECENT INSTABILITY DEVELOPS AND
FORCING ARRIVES FROM THE WEST. IF STRONGER KINEMATICS OF THE GFS END
UP PLAYING OUT...IT COULD BE A MORE SIGNIFICANT SEVERE RISK WITH
POSSIBILITY OF TORNADOES...ESPECIALLY IF SYSTEM IS SLOWER/DEEPER.
NEEDLESS TO SAY WITH UNCERTAINTY STILL LARGE WILL NOT HIT THE
POTENTIAL TOO HARD IN THE HWO...AND LET LATER SHIFTS EVALUATE
FURTHER. /AEG/
.LONG TERM...THE FRONT SHOULD MOVE OUT OF THE AREA BY MONDAY. HIGH
PRESSURE IS EXPECTED TO BUILD BACK INTO THE REGION TO GIVE A RATHER
QUIET WEEK NEXT WEEK. TEMPERATURES WILL BE A LITTLE COOLER MONDAY
BEHIND THE FRONT WITH LOWER TO MIDDLE 70S EXPECTED. BEYOND MONDAY THE
FORECAST PRETTY MUCH REMAINS UNCHANGED WITH A DRY FORECAST THROUGH
MOST OF THE EXTENDED. THIS PORTION OF THE PREVIOUS LONG TERM
DISCUSSION IS ATTACHED TO COVER THE REMAINDER OF THE WEEK./14/
CONDITIONS WILL CLEAR OUT AND COOL OFF THROUGH THE DAY MONDAY AS
STRONG HIGH PRESSURE BUILDS INTO THE REGION BEHIND SUNDAYS SYSTEM
USHERING IN A MUCH COOLER DRIER AIRMASS FOR THE START OF THE WORK
WEEK. THIS HIGH PRESSURE LOOKS TO HOLD FIRM OVER THE AREA THROUGH
MUCH OF THE WEEK. THE COOLER DRIER CONDITIONS HOWEVER WONT LAST
LONG AS HIGH PRESSURE SHIFTS EAST OF THE REGION LATE TUESDAY
ALLOWING SOUTHERLY FLOW TO RETURN. THIS IN TURN WILL CAUSE BOTH
MOISTURE AND TEMPERATURES TO INCREASE INTO THE MID AND LATE WEEK.
BY THE TIME NEXT FRIDAY ROLLS AROUND...HIGH PRESSURE WILL REMAIN IN
PLACE OVER THE AREA...BUT A STORM SYSTEM OUT OVER THE CENTRAL PLAINS
IS ADVERTISED TO STRENGTHEN AND BEGIN PUSHING EAST TOWARDS THE LOWER
AND MID MISSISSIPPI RIVER VALLEY. /19/
&&
.AVIATION...VFR FLIGHT CATEGORIES WILL PREVAIL THROUGH THE EVENING.
SHOWERS AND THUNDERSTORMS WILL GRADUALLY INCREASE OVER THE DELTA
REGION THIS EVENING AND CONTINUE INTO THE EARLY MORNING HOURS.
SHOWERS AND THUNDERSTORMS WILL SPREAD SOUTH OVERNIGHT TO AFFECT
SITES AS FAR SOUTH AS THE NATCHEZ TRACE. THE BOUNDARY SHOULD REACH
THE SOUTHERN PORTIONS OF THE AREA BY AROUND SUNRISE...TO BRING THE
POSSIBILITY OF SHOWERS AND THUNDERSTORMS TO SITES ALONG AND SOUTH OF
THE INTERSTATE 20 CORRIDOR DURING THE DAY SATURDAY...AS THE FRONT
SLOWLY DRIFTS TO THE SOUTH. THUNDERSTORMS WILL BRIEFLY LOWER CIGS
AND VSBYS DUE TO HEAVY RAIN. THIS WILL MAINLY BE FOR GLH AND GWO
DURING THE LATE EVENING AND EARLY MORNING...GTR AND JAN DURING THE
OVERNIGHT HOURS...AND MEI AND HBG AROUND DAYBREAK AND THROUGH THE
DAY SATURDAY. /14/03
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
14/AEG
03
Hazardous weather outlook, Apr 25, 2:30 PM CST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT FRI APR 25 2008
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
260845-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
330 PM CDT FRI APR 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND SATURDAY
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT INTO EARLY
SATURDAY MORNING NORTHWEST OF A LINE FROM HARRISONBURG LOUISIANA...
TO JACKSON...TO MACON...WITH THE GREATEST RISK NORTHWEST OF A
BASTROP TO GRENADA LINE. HAIL TO QUARTER SIZE AND DAMAGING WINDS
GUSTS OF 60 MPH WILL BE THE PRIMARY RISKS WITH ANY SEVERE STORMS.
A BAND OF STRONG TO SEVERE STORMS WAS ORGANIZING LATE THIS AFTERNOON
FROM THE ARKLATEX REGION NORTHWEST INTO THE MISSOURI VALLEY. THIS
ACTIVITY WAS AHEAD OF A COLD FRONT WHICH WILL MOVE TOWARD THE REGION
TONIGHT. THE STORM ACTIVITY IS EXPECTED TO REACH THE ARKLAMISS DELTA
REGION LATE THIS EVENING INTO THE OVERNIGHT HOURS WITH THE POTENTIAL
FOR STRONG WINDS AND HAIL. AS THE ACTIVITY WORKS SOUTHEAST TOWARD
THE AREA FROM HARRISONBURG...TO JACKSON...TO MACON BY EARLY SATURDAY
MORNING...THE ACTIVITY SHOULD WEAKEN SOMEWHAT...ALTHOUGH A FEW
STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE.
BY EARLY SATURDAY AFTERNOON...THE FRONTAL BOUNDARY WILL SAG INTO
EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI. THE COMBINATION OF
DAYTIME HEATING AND COOL AIR ALOFT IN THE ATMOSPHERE WILL RESULT IN
A STRONGLY UNSTABLE ATMOSPHERE WHICH WILL SUPPORT ISOLATED STRONG TO
SEVERE STORMS...ESPECIALLY ALONG THE HIGHWAY 84 CORRIDOR...SATURDAY
AFTERNOON. HAIL AND STRONG WINDS WILL BE THE HAZARDS WITH THESE
STORMS.
FINALLY...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE LATE TONIGHT INTO
SATURDAY...ESPECIALLY WEST OF INTERSTATE 55. THE RISK OF LOCALLY
HEAVY RAINFALL WILL BECOME FOCUSED SATURDAY IN AREAS OF EAST CENTRAL
LOUISIANA AND SOUTHWEST MISSISSIPPI SOUTH OF INTERSTATE 20...WHERE
LOCALIZED FLOODING ISSUES DUE TO THE HIGH WATER ON THE MISSISSIPPI
RIVER COULD BE EXACERBATED IN A FEW SPOTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SEVERE STORMS AND HEAVY RAINFALL WILL BE POSSIBLE SUNDAY INTO SUNDAY
EVENING AS A MORE POTENT UPPER LEVEL WEATHER SYSTEM MOVES ACROSS THE
REGION. SIGNIFICANT UNCERTAINTY STILL EXISTS REGARDING THE EVOLUTION
OF THIS WEATHER SYSTEM...AND PEOPLE SHOULD STAY UP TO DATE WITH
FORECASTS OVER THE WEEKEND AS THE MAGNITUDE AND LOCATION OF ANY
HAZARDOUS WEATHER RISK WITH THIS SYSTEM WILL BE REFINED.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW FROM MONDAY
THROUGH NEXT FRIDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED AT TIMES THROUGH THIS WEEKEND.
THEREAFTER...ACTIVATION IS NOT ANTICIPATED MONDAY THROUGH NEXT
FRIDAY MAY 2ND.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
08
In the hours before
Special weather statement, Apr 25, 10:04 PM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1104 PM CDT FRI APR 25 2008
ARZ074-075-260450-
ASHLEY AR-CHICOT AR-
1104 PM CDT FRI APR 25 2008
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF FOUNTAIN HILL AT 1104
PM CDT...MOVING EAST AT 33 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN ASHLEY AND CHICOT COUNTIES...INCLUDING THE CITY OF LAKE
VILLAGE...SHOULD MONITOR THIS STORM CLOSELY.
OLB
Special weather statement, Apr 25, 10:19 PM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1119 PM CDT FRI APR 25 2008
MSZ018-019-260505-
BOLIVAR MS-SUNFLOWER MS-
1119 PM CDT FRI APR 25 2008
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER ROSEDALE AT 1119 PM CDT...MOVING
NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN BOLIVAR AND SUNFLOWER COUNTIES...INCLUDING THE CITIES OF
DREW...PARCHMAN...ROSEDALE AND SHELBY...SHOULD MONITOR THIS STORM
CLOSELY.
OLB
Special weather statement, Apr 26, 12:45 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
145 AM CDT SAT APR 26 2008
ARZ074-075-MSZ034-260730-
ASHLEY AR-CHICOT AR-WASHINGTON MS-
145 AM CDT SAT APR 26 2008
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 13 MILES NORTHEAST OF
MCMILLAN CORNER TO 8 MILES SOUTHWEST OF SNYDER AT 145 AM CDT...MOVING
SOUTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN ASHLEY...CHICOT AND WASHINGTON COUNTIES...INCLUDING THE
CITIES OF GREENVILLE...LAKE VILLAGE AND LELAND...SHOULD MONITOR THESE
STORMS CLOSELY.
OLB
Thunderstorm Wind, Washington
- When
- April 26, 1:23 AM CST
- Where
- Washington County, 0.69 mi S of Greenville
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 33.390, -91.050
A few trees and a power line were blown down in Greenville.
Thunderstorm Wind, Leflore
- When
- April 26, 2:04 AM CST
- Where
- Leflore County, 0.58 mi E of Itta Bena
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 33.500, -90.320
Several trees and a few power lines were blown down in Itta Bena.
Hail, Jefferson Davis
- When
- April 26, 2:48 PM CST
- Where
- Jefferson Davis County, 2.3 mi WNW of Bassfield
- Measured
- 0.75 in hail
- Reported by
- Newspaper
- Coordinates
- 31.513, -89.786
Thunderstorm Wind, Lawrence
- When
- April 26, 2:48 PM CST
- Where
- Lawrence County, 2.42 mi N of Tilton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.454, -90.012
A few trees were blown down.
Thunderstorm Wind, Madison
- When
- April 26, 2:56 PM CST to 2:59 PM CST
- Where
- Madison County, 3.06 mi E of Madison to 0.53 mi ENE of Madison Station
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.472, -90.048
Numerous trees and several power lines were blown down from the north side of Madison eastward toward Twin Harbors and Haley Creek Subdivisions to the western shore of the Ross Barnett Reservoir. Five homes were damaged by downed trees along with a few vehicles. Maximum wind gusts with this storm were around 80 mph.
Hail, Madison
- When
- April 26, 2:57 PM CST
- Where
- Madison County, 2.4 mi NNE of Madison
- Measured
- 0.75 in hail
- Reported by
- Newspaper
- Coordinates
- 32.502, -90.084
Hail, Jefferson Davis
- When
- April 26, 3:00 PM CST to 3:15 PM CST
- Where
- Jefferson Davis County, 6.5 mi SSW of Prentiss to 2.5 mi S of Prentiss
- Measured
- 0.75 in hail
- Reported by
- Newspaper
- Coordinates
- 31.513, -89.922
Thunderstorm Wind, Lawrence
- When
- April 26, 3:38 PM CST
- Where
- Lawrence County, 1.46 mi N of Hooker
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.651, -90.052
A few trees were blown down off Ferguson Mill Road.
Hail, Lawrence
- When
- April 26, 3:42 PM CST to 3:43 PM CST
- Where
- Lawrence County, 2.5 mi ESE of Oma
- Measured
- 0.75 in hail
- Reported by
- Newspaper
- Coordinates
- 31.736, -90.091
Thunderstorm Wind, Lawrence
- When
- April 26, 3:45 PM CST
- Where
- Lawrence County, New Hebron
- Measured
- 63 kt (72 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 31.730, -89.980
Numerous trees and a few power lines were blown down in and around New Hebron.
Hail, Simpson
- When
- April 26, 4:01 PM CST to 4:02 PM CST
- Where
- Simpson County, 4.42 mi NW of Jaynesville to 3.98 mi SW of Magee Muni Arpt
- Measured
- 0.75 in hail
- Reported by
- Newspaper
- Coordinates
- 31.807, -89.841
Thunderstorm Wind, Simpson
- When
- April 26, 4:05 PM CST to 4:07 PM CST
- Where
- Simpson County, 4.91 mi SW of Magee Muni Arpt to 5.17 mi WSW of Magee Muni Arpt
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Law Enforcement
- Coordinates
- 31.827, -89.866
Several trees were blown down along James Boyakin Barnett Road and the Fellowship Baptist Church was damaged.
Hail, Simpson
- When
- April 26, 4:37 PM CST to 4:38 PM CST
- Where
- Simpson County, 1.12 mi S of D Lo to 0.69 mi N of D Lo
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 31.964, -89.901
Hail, Yazoo
- When
- April 27, 2:16 PM CST
- Where
- Yazoo County, 1.94 mi SSE of Linwood Arpt
- Measured
- 0.75 in hail
- Reported by
- Newspaper
- Coordinates
- 32.753, -90.123
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, April 26, 20081 death · 1 event
- Dust Devil in California, April 26, 200814 injured · $3,000 · 1 event
- Hail and Damaging Wind in Georgia, April 26, 2008$402,000 · 1.75 in hail · 4 events
- Strong Wind in Wisconsin, April 26, 2008$60,000 · 12 events
- Hail and Damaging Winds in New York, April 26, 2008$40,000 · 1 in hail · 7 events
- Hail in Texas, April 26 to 27, 2008$25,000 · 2.75 in hail · 10 events
- Hail in Texas, April 26 to 27, 20081.75 in hail · 20 events
- Hail and Damaging Winds in Kansas, April 26, 2008$3,000 · 1 in hail · 8 events
- Flash Flood and Hail in North Carolina, April 26, 20081 in hail · 7 events
- Hail and Damaging Wind in Virginia, April 26, 2008$8,000 · 55 kt wind · 7 events
- Hail and Damaging Winds in South Carolina, April 26, 20081.25 in hail · 7 events
- Hail and High Wind in Texas, April 26, 20081.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99676, 99677, 99678, 99681, 99683, 99682, 99679, 99685, 99687, 99689, 99692, 99695, 99696, 99697.